Alert archive / Nebraska / Freeze Warnings in 2017
Freeze Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 8, 2017, 3:56 PM CDT for 7 counties in Nebraska. It took effect at Oct 10, 2017, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 3:56 PM CDT (20:56 UTC)
- In effect from
- Oct 10, 2017, 12:00 AM CDT
- Expired
- Oct 10, 2017, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS73 KLBF 082056 CCA NPWLBF URGENT - WEATHER MESSAGE...CORRECTED National Weather Service North Platte NE 356 PM CDT Sun Oct 8 2017 ...SUB-FREEZING TEMPERATURES EXPECTED TUESDAY MORNING FOR A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA... .Cold air will build in behind an exiting low pressure system Monday night into Tuesday morning. Clouds may linger across Custer, Wheeler, Garfield and Frontier counties Monday night, which may hold temperatures near the freezing mark. Elsewhere, skies are expected to clear and high confidence exists in lows falling into the 20s. NEZ038-091000- /O.CAN.KLBF.HZ.A.0001.171010T0500Z-171010T1500Z/ /O.COR.KLBF.FZ.A.0002.171010T0500Z-171010T1500Z/ Custer- Including the city of Broken Bow 356 PM CDT Sun Oct 8 2017 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...HARD FREEZE WATCH IS CANCELLED... The National Weather Service in North Platte has issued a Freeze Watch, which is in effect from late Monday night through Tuesday morning. The Hard Freeze Watch has been cancelled. * TEMPERATURE...30 to 32 degrees possible. * IMPACTS...Near freezing temperatures may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ NEZ004>006-008-009-022>027-035>037-056>059-069-094-091000- /O.UPG.KLBF.HZ.A.0001.171010T0500Z-171010T1500Z/ /O.NEW.KLBF.HZ.W.0001.171010T0500Z-171010T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Deuel-Keith-Perkins- Lincoln-Chase-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Cody, Eli, Merriman, and Kilgore 356 PM CDT Sun Oct 8 2017 /256 PM MDT Sun Oct 8 2017/ ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT TO 10 AM CDT /9 AM MDT/ TUESDAY... The National Weather Service in North Platte has issued a Hard Freeze Warning, which is in effect from midnight CDT /11 PM MDT/ Monday night to 10 AM CDT /9 AM MDT/ Tuesday. The Hard Freeze Watch is no longer in effect. * TEMPERATURE...Lower to middle 20s in the eastern Nebraska Panhandle, western and northwestern Sandhills to the mid to upper 20s in portions of north central and southwestern Nebraska. * IMPACTS...An extended period of sub-freezing temperatures will kill crops and other sensitive vegetation. Outdoor water pipes may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ007-010-070-091000- /O.UPG.KLBF.FZ.A.0002.171010T0500Z-171010T1500Z/ /O.NEW.KLBF.FZ.W.0001.171010T0500Z-171010T1500Z/ Boyd-Holt-Hayes- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, and Hayes Center 356 PM CDT Sun Oct 8 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 10 AM CDT TUESDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight Monday night to 10 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...28 to 32 degrees. * IMPACTS...The cold temperatures will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ028-029-071-091000- /O.CON.KLBF.FZ.A.0002.171010T0500Z-171010T1500Z/ Garfield-Wheeler-Frontier- Including the cities of Burwell, Bartlett, Ericson, Curtis, Eustis, and Maywood 356 PM CDT Sun Oct 8 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * TEMPERATURE...30 to 32 degrees possible. * IMPACTS...Near freezing temperatures may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CLB
4 follow-up statements
042 WWUS73 KLBF 090826 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 326 AM CDT Mon Oct 9 2017 ...SUB-FREEZING TEMPERATURES EXPECTED TUESDAY MORNING FOR A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA... .Cold air will build in behind an exiting low pressure system tonight into Tuesday morning. Clouds may linger across eastern portions of Custer, Wheeler, Garfield and Frontier counties tonight, which may hold temperatures near the freezing mark. Elsewhere, skies are expected to clear and high confidence exists in lows falling into the 20s. NEZ028-029-038-071-092030- /O.UPG.KLBF.FZ.A.0002.171010T0500Z-171010T1500Z/ /O.EXA.KLBF.FZ.W.0001.171010T0500Z-171010T1500Z/ Garfield-Wheeler-Custer-Frontier- Including the cities of Burwell, Bartlett, Ericson, Broken Bow, Curtis, Eustis, and Maywood 326 AM CDT Mon Oct 9 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...28 to 32 degrees possible. * IMPACTS...Freezing temperatures may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ004>006-008-009-022>027-035>037-056>059-069-094-092030- /O.CON.KLBF.HZ.W.0001.171010T0500Z-171010T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Deuel-Keith-Perkins- Lincoln-Chase-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Cody, Eli, Merriman, and Kilgore 326 AM CDT Mon Oct 9 2017 /226 AM MDT Mon Oct 9 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 10 AM CDT /9 AM MDT/ TUESDAY... * TEMPERATURE...Lower to middle 20s in the eastern Nebraska Panhandle, western and northwestern Sandhills to the mid to upper 20s in portions of north central and southwestern Nebraska. * IMPACTS...An extended period of sub-freezing temperatures will kill crops and other sensitive vegetation. Outdoor water pipes may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ007-010-070-092030- /O.CON.KLBF.FZ.W.0001.171010T0500Z-171010T1500Z/ Boyd-Holt-Hayes- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, and Hayes Center 326 AM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... * TEMPERATURE...27 to 31 degrees. * IMPACTS...The cold temperatures will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ SJACOBS
666 WWUS73 KLBF 091925 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 225 PM CDT Mon Oct 9 2017 ...TEMPERATURES NEAR OR BELOW FREEZING TONIGHT FOR WESTERN AND NORTH CENTRAL NEBRASKA... .Very cold air moves into the region tonight in the wake of a storm system. Some clouds may linger across portions of central Nebraska, which may hold temperatures near the freezing mark. Elsewhere, clearing skies will lead to lows in the 20s. NEZ004>006-008-009-022>027-035>037-056>059-069-094-100400- /O.CON.KLBF.HZ.W.0001.171010T0500Z-171010T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Deuel-Keith-Perkins- Lincoln-Chase-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Cody, Eli, Merriman, and Kilgore 225 PM CDT Mon Oct 9 2017 /125 PM MDT Mon Oct 9 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 10 AM CDT /9 AM MDT/ TUESDAY... * TEMPERATURE...Lower to middle 20s in the eastern Nebraska Panhandle and western Sandhills. Mid to upper 20s for portions of north central and southwestern Nebraska. * IMPACTS...An extended period of sub-freezing temperatures will kill crops and other sensitive vegetation. Outdoor water pipes may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ007-010-028-029-038-070-071-100400- /O.CON.KLBF.FZ.W.0001.171010T0500Z-171010T1500Z/ Boyd-Holt-Garfield-Wheeler-Custer-Hayes-Frontier- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, Ericson, Broken Bow, Hayes Center, Curtis, Eustis, and Maywood 225 PM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...The cold temperatures will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
268 WWUS73 KLBF 100835 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 335 AM CDT Tue Oct 10 2017 ...TEMPERATURES NEAR OR BELOW FREEZING EARLY THIS MORNING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .Very cold air will reside across western Nebraska early this morning. Lingering clouds across portions of southwest into central Nebraska will continue to thin out through daybreak, allowing temperatures to fall near the freezing mark. Elsewhere, clear skies will lead to lows in the 20s. NEZ004>006-008-009-022>027-035>037-056>059-069-094-101500- /O.CON.KLBF.HZ.W.0001.000000T0000Z-171010T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Deuel-Keith-Perkins- Lincoln-Chase-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Cody, Eli, Merriman, and Kilgore 335 AM CDT Tue Oct 10 2017 /235 AM MDT Tue Oct 10 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...Lower to middle 20s in the eastern Nebraska Panhandle and western Sandhills. Mid to upper 20s for portions of north central and southwestern Nebraska. * IMPACTS...An extended period of sub-freezing temperatures will kill crops and other sensitive vegetation. Outdoor water pipes may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ007-010-028-029-038-070-071-101500- /O.CON.KLBF.FZ.W.0001.000000T0000Z-171010T1500Z/ Boyd-Holt-Garfield-Wheeler-Custer-Hayes-Frontier- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, Ericson, Broken Bow, Hayes Center, Curtis, Eustis, and Maywood 335 AM CDT Tue Oct 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...28 to 32 degrees. * IMPACTS...The cold temperatures will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Roberg
184 WWUS73 KLBF 101443 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 943 AM CDT Tue Oct 10 2017 ...Temperatures rising above 32 degrees across western and north central Nebraska... .Temperatures have risen above the freezing mark across western and north central Nebraska. Highs this afternoon will reach the 50s. NEZ004>006-008-009-022>027-035>037-056>059-069-094-101545- /O.EXP.KLBF.HZ.W.0001.000000T0000Z-171010T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Deuel-Keith-Perkins- Lincoln-Chase-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Cody, Eli, Merriman, and Kilgore 943 AM CDT Tue Oct 10 2017 /843 AM MDT Tue Oct 10 2017/ ...HARD FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures have risen above 32 degrees with freezing conditions no longer a threat. With the freeze overnight, this will be the last frost advisory or freeze warning product issued for this growing season. $$ NEZ007-010-028-029-038-070-071-101545- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-171010T1500Z/ Boyd-Holt-Garfield-Wheeler-Custer-Hayes-Frontier- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, Ericson, Broken Bow, Hayes Center, Curtis, Eustis, and Maywood 943 AM CDT Tue Oct 10 2017 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have risen above 32 degrees with freezing conditions no longer a threat. With the near freezing temperatures overnight, and it being the second week of October, this will be the last frost advisory or freeze warning product issued for this growing season. $$ CLB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 8, 12:33 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 8, 12:33 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1233 PM CDT Sun Oct 8 2017 .SHORT TERM...(Today and tonight) Issued at 239 AM CDT Sun Oct 8 2017 Widespread rain and even some snow for northwest Nebraska return to the forecast beginning late tonight. An upper level trough will move southeast from the Great Basin into the Central Rockies in response to upper ridging building northeast from the eastern Pacific into southern British Columbia. At the surface, high pressure will move southeast from the northern Rockies onto the high plains and push a reinforcing shot of cool air across the Sandhills this afternoon. The high pressure will also direct the low level wind field to veer slightly northeasterly to easterly, which will enhance upslope flow later this evening. Analysis of the 295-305K isentropic surfaces this evening and overnight reveal weak upglide when condensation pressure deficits lower in the 2-3mb range and decent QG ascent is present. As noted with the previous forecast, saturation will be slow, but should be sufficient enough for light precipitation across our northwestern zones by mid to late afternoon today with the activity spreading southeast across the heart of the western Sandhills by mid evening. Heavier precipitation will be possible as upper level jet support drops south and focuses a mid-level deformation from NE Colorado northeast into Central South Dakota early Monday morning. Cross sections taken across the front reveal plentiful omega in the DGZ while sufficiently saturated and more importantly a contribution of weakly positive to negative EPV. This will be key to any snow accumulations as lapse rates to support moderate or heavy snow during the event are marginal. But the slantwise convective element would be able overcome those marginal lapse rates and help enhance precipitation rates. Under the banded conditions it will be possible to dynamically cool the column to overcome marginal sfc temps for a changeover to snow. Elsewhere, without the dynamic cooling processes, thermal profiles are just too warm to support accumulating snow. At this time, the best shot of seeing a mix of rain and snow is north and west of a Antioch to Cody line after midnight tonight. Western and northern Sheridan County, especially elevated areas along the Pine Ridge will have the best shot at seeing any accumulations, albeit light. The area around the pine ridge may see upwards to a half inch accumulation, especially on non-paved surfaces. Total QPE will approach a quarter of an inch across northwest Nebraska, with lesser amounts as one heads southeast. Will have to monitor this system closely. As is usually the case for the first snow of the season, a degree or two change in temperature will make a big difference in any potential impacts. .LONG TERM...(Monday through Saturday) Issued at 239 AM CDT Sun Oct 8 2017 Long term period begins with active weather underway over the region as a mid-level shortwave trough will be digging into the Central/Southern Rockies early Monday. Deterministic guidance are in fair agreement with the evolution of the large scale pattern through tomorrow night with more apparent differences present by Tuesday night. The shortwave trough is expected to transition to a closed upper-level low near the base of the trough over KS by tomorrow night then lift through the Lower Missouri Valley by late Tuesday. Meanwhile, a surface low will have formed and will be moving out into the Southern Plains by Monday morning. First half of the day Monday holds likely-categorical PoPs across southwest to north central NEB with PoPs then decreasing northwest to southeast in the afternoon period, PoPs then cleared from much of the area during the evening hour time frame. Not much change in terms of forcing with respect to position and location compared to earlier runs. Decent lower tropospheric frontogentic signature exhibited in guidance cross-sections forecast to be in place at the start of the period. The area of lower level frontogenesis (700 hPa) and corresponding enhanced zone of deformation translates eastward across the remainder of the area Monday and will be shifting out late afternoon/evening. Very early-on modest cross-hair signature apparent with the DGZ in portions of the Panhandle-northwest NEB as well. Thermal profiles show colder air aloft filtering into the area that is sufficient such that combined with forcing concerns turns to p-type. Current thinking is rain/snow mix to all snow is likely to fall earlier Monday morning in portions of northeast NEB and far northwest NEB. Best chances for impacts from snow are expected to be predominantly in the form of reduced visibilities. Very localized areas in the northwestern Sandhills/northeast Panhandle may see some slush, especially if rates are sufficient to offset melting from warm surfaces. Thus generally scant/minimal accumulations expected, if any. Favorable radiational cooling conditions in place late tomorrow night/Tuesday morning - light winds under mostly clear skies and surface high pressure expected to dominate. Tuesday morning lows are forecast from the lower 20s in the northeast Panhandle to approaching 32 degrees in the extreme eastern portions of the local forecast area. CIPS analog hazard guidance shows very high probabilities of min T less than 32 F over the area (largely greater than 80%). Confidence has grown sufficient enough for the occurrence of a hard freeze-freeze event thus the issuance of watches for Tuesday morning with this package. Thereafter highs exhibit a warming trend peaking Thursday with forecast highs in the mid 60s to lower 70s. Aforementioned upper level trough lifts through the Great Lakes Wednesday and weakens in amplitude appreciably, meanwhile another upper-level trough develops over the western CONUS. Large scale troughing dominates the western CONUS through Friday night. Unsettled conditions are expected to return Friday night through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1233 PM CDT Sun Oct 8 2017 VFR conditions will continue through this evening for all western Nebraska terminals, although north winds will be gusty. Ceilings will start to drop tonight, generally after 09/03z, with precipitation to follow soon after. Precipitation will be rain for most areas through the morning. However, wet snow may mix in for the panhandle and northwest Nebraska, primarily west of KOGA to KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... Hard Freeze Watch from late Monday night through Tuesday morning for NEZ004>006-008-009-022>027-035>038-056>059-069-094. Freeze Watch from late Monday night through Tuesday morning for NEZ007-010-028-029-070-071. && SHORT TERM...Jacobs LONG TERM...ET AVIATION...Snively
Hazardous weather outlook, Oct 8, 3:26 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 326 PM CDT Sun Oct 8 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-091030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 326 PM CDT Sun Oct 8 2017 /226 PM MDT Sun Oct 8 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Rain may change over to snow overnight across northwestern Nebraska, including far northwestern portions of the Sandhills and along the Pine Ridge. Temperatures are only marginally supportive of snow overnight tonight, so expected accumulations will be an inch or less and largely confined to grassy surfaces. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Frost or hard freeze conditions are likely Tuesday morning across much of western and north central Nebraska. Lows are expected to fall into the 20s across the region with the coldest readings in the eastern Nebraska Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to report any snow accumulations to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:06 AM CDT | Freeze Watch | LBF | Boyd, Custer, Frontier, Garfield, Hayes, Holt and 1 more | 24 hr |
| Oct 8, 3:06 AM CDT | Hard Freeze Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 14 more | 12 hr |
| Oct 8, 3:56 PM CDT | Hard Freeze Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more | 42 hr |
Nearby
Freeze Warnings in Nebraska, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.